Breast Cancer Community
Taxotere - permanent baldness
About This Community:

This patient support community is for discussions relating to breast cancer, biopsy, genetics, chemotherapy, hormone therapy, lumps, lumpectomy, lymph node dissection, lymphedema, mammograms, mastectomy, radiation therapy, reconstruction, and self exams.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Taxotere - permanent baldness

For those just about to start chemotherapy including Taxotere you might be interested to read about the growing problem of Taxotere causing permanent hairloss. It is causing such a big problem that in North West France they have started a survey to find out how big a problem it is. Oncologists are still not informing their patients that it is a possible side effect running at 6% at the moment but probly alot higher than this.
You can read all about it here
http://www.abstracts2view.com/sabcs09/viewp.php?nu=p3174

Every women has the right to be told all the possible side effects INCLUDING this one. Sanofi Aventis have been informed about this survey and of course are not happy about it being in the open as they have spent years trying to keep this side effect hushed up for obvious reasons.
Related Discussions
10 Comments
Blank
587083_tn?1327123862
I am not sure I understand your message here.What are women suppose to do when their cancer is aggressive and has metastasized.....refuse Chemotherapy and die just to save their hair? Most women undergoing chemotherapy KNOW about the ugly side effects,and Oncologist DO inform their patients about the loss of hair....but what other choices do these patients have?Statistics show that after Chemo, patients eventually recuperate their health sooner or later and survive for many, many years! Hair grows back including eye lashes and eye brows,some soon after Chemo is over,others later on, and unfortunately some lose their hair permanently. In my opinion losing one's hair,even permanently,it's NOTa huge price to pay when I compare it in saving one's life!
Blank
Avatar_n_tn
Women are NOT being told that over 6% will never have their hair return and there are more options of chemo. IF you bothered to read my posting i was NOT telling people not to have Taxotere BUT to be aware that it may happen to them, which the oncologists are not doing.
Where did i say to refuse chemo? no, i didnt did i.
I suggest you read posts properly before replying in the future.
Blank
Avatar_n_tn
I should have added that for a primary diagnoses were it hasnt spread, its worth taking the above info into consideration - trying to get on with your life after treatment is very difficult when you look like this!
Blank
Avatar_n_tn
Infact anyone suffering from this disfigurment could find the help and support they need on the following website
www.aheadofourtime.org
Blank
587083_tn?1327123862
Hi shirleyl
Some women have to take Taxotere because other Chemo drugs failed them,I was referring to these patients and not to others who can have other choices.Some women on your profile posts who took Taxotere had their hair grow back and told you so..I understood your message that 6% of women will never have their hair grow back as you said.. but I was afraid that with your message, maybe some patient would refuse to take Taxotere, which is very efficient to treat aggressive,metastasized cancers and approved by the FDA,for fear of losing their hair permanently.That was all the concern I had and certainly not to contradict you when you said that they have to be told about it. I am sorry if I upset you in any way and I hope that you are doing quite well. Wishing you all the best....
Blank
492898_tn?1222247198
I don't think you upset shirleyl, zouzi. I think she was already upset. i looked at your video, shirleyl, and my head looks exactly like yours, for the second time now, that is, except you have more hair.

I do not feel the least bit ugly and disfigured looking and nobody else does either. i think it is my spirit and smile that makes me look really nice, and I know it's your attitude and the butt than changes things to the direction you alert everyone to,

You got a point about that patients should be told, but I am not concerned about permanent hair loss so much as that you try to talk everyone into the fact that they are and will become ugly (like you feel and think and radiate out) because you are mad.
Blank
492898_tn?1222247198
What I mean is that you are not ugly and disfigured even if you feel that way. but don't force others to see you as you see yourself. let them decide for themselves, OK?
Blank
Avatar_n_tn
Your correct katarina, i was not upset.
Actually its my mistake. Of course i will defend to my last day that every women should be told its a possible side effect. However for those with secondaries its a different story. If i had secondries i am sure the last thing on my mind would be my hair. Taxotere has been used on ladies with mets for many years.
However its a different story when you have a primary diagnoses with not mets and a good prog. If you are in this situation its completelöy different. Imagine, afew years after your treatment finishes, your fit and healthy and you are getting on with your life. Expect, every time you look in the mirror, catch yourself in a reflexion, constantly being asked in a sympathetic tone how long have you been on chemo for? etc etc this does not cover all the other incidences of trying to carry on your life without cancer. Its impossible, makes you feel like you are still having treatment and its makes it impossible for us to 'move on' and get on with the life without cancer.
I should of said in the first place my (my) messgae was for patients who are not suffering with secondries. BUT my message is for EVERY patient to be told of this side effect with the TRUE figures as the experts involved with this say its alot higher than 6%. I have done research for the last 3 years, my guess is its more likely to be 10% its DEFINATLY (i have written proof) not the ridiculus 3% that Sanofi say it is.
The point of my youtube message Kattarina was to get my message across that this disfiguring side effect is happening to many women, Sanofi are covering it up and that i want every women about to have this drug (mats or not) that this is a side effect. I have not asked anyone not to have it.I wish you well in your tretament :-)
Blank
Avatar_n_tn
Just want to say sorry for all my typos! in the last posting.
Blank
492898_tn?1222247198
Thanks, shirleyl, for you nice message. I find myself guilty of something that is really not fair, but yet human? sine you didn't sound so negative in this last comment to me, I found myself listening much more closely to you and having much more empathy as well as before. I do understand how you fee after giving this more than just a little thought. I mean I did not feel ugly the first time around either, but then I expected my hair to grow back and it did even if it took two years before it was fully good again. And only this moment do I realize that may hair may not frow back this time as I had radiation to the head and a friend of mine didn't get hers back. It's not so much for me because now I am more advanced and before I was. i think it's this. I do understand all you are saying and I do understand that there is a lot more that I cannot even be aware off not having been in your situation. What I take fault with is that you realy feel so incredibly ugly and disfigured when you are truly not. you have a great head shape and ....

I can understand your feeling like a permanent cancer patient, and being so 'obvious', yet you are not ugly, and if you were I wouldn't say anything back to you at all and I do have great taste.

I agree that one should be told but trust me, my oncologists don't yell me anything about anything and that seems to be their way of protecting patients.

In my experience both ways are not good, saying too much and saying too little. So, after nobody had told me anything, and even lied like a little kid about my prognosis, a nurse called me the other day that I had yes one, maybe two, and maybe.....even six months to live? I swear, it waws not an improvement. Then a week later another nurse told me that the first nurse was a ***** and up and down it has been. I guess I am getting used to the shocks?

I huess my suggestion is that you more focus your message on awateness rather than getting ugliness and disfigurement into the pictue. One is an objective fact, the other is your own interpretation specific to you. And I mean it!  You can hate it, and I understand all your other points and even agree with them except for the fact that you are ugly and disfigured, because you are not. You are quite attractive, actually.

Best to you and thanks again,

Katrin  (not edited, I make tons of typos too)
Blank
Continue discussion Blank
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Breast Cancer Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Breast Cancer Answerers
25201_tn?1255584436
Blank
japdip
587083_tn?1327123862
Blank
zouzi
Avatar_f_tn
Blank
ncmichigan
Willis, MI